Open Access
December, 1959 On the Mutual Independence of Certain Statistics
C. G. Khatri
Ann. Math. Statist. 30(4): 1258-1262 (December, 1959). DOI: 10.1214/aoms/1177706112


The results of this note yield the mutual independence of certain matrices, characteristic roots, Hotelling's $T^2$ or Mahalanobis' $D^2$ statistics, and C. R. Rao's $R$ statistic. The result concerning the mutual independence of certain of Hotelling's $T^2$ statistics has been proved by K. S. Rao [1]. The results mentioned here occur (by implication and as a by-product) in [5], [6] and [7] in the course of investigations on some specific problems in statistical inference but are not explicitly stated. These results can be utilised in statistical inference and especially in simultaneous tests and simultaneous confidence interval estimation, and also in other problems.


Download Citation

C. G. Khatri. "On the Mutual Independence of Certain Statistics." Ann. Math. Statist. 30 (4) 1258 - 1262, December, 1959.


Published: December, 1959
First available in Project Euclid: 27 April 2007

zbMATH: 0098.33004
MathSciNet: MR110135
Digital Object Identifier: 10.1214/aoms/1177706112

Rights: Copyright © 1959 Institute of Mathematical Statistics

Vol.30 • No. 4 • December, 1959
Back to Top